Alert archive / Washington / Gale Warnings in 2011

Gale Warning 55, NWS Seattle, WA

June 7, 2011

NWS Seattle, WA issued this gale warning at Jun 7, 2011, 11:37 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 11:37 AM PDT (18:37 UTC)
Expired
Jun 7, 2011, 6:00 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WHUS76 KSEW 071837
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1137 AM PDT TUE JUN 7 2011

PZZ131-132-080245-
/O.UPG.KSEW.SC.Y.0735.000000T0000Z-110608T1200Z/
/O.NEW.KSEW.GL.W.0055.110607T1837Z-110608T0000Z/
/O.EXB.KSEW.SC.Y.0736.110608T0000Z-110608T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1137 AM PDT TUE JUN 7 2011

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 AM PDT WEDNESDAY.

* WIND AND WAVES...WEST WINDS 25 TO 25 KNOTS. WIND WAVES 4 TO 5
  FEET.

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

* TIMING...THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-080000-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/
PUGET SOUND AND HOOD CANAL-
1137 AM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 MPH WITH WIND WAVES 2
  TO 4 FEET WILL PERSIST THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-080000-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1137 AM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH THIS 
  AFTERNOON. WIND WAVES 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-080245-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1137 AM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH LATE 
  TONIGHT. WIND WAVES 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-080000-
/O.CON.KSEW.SC.Y.0736.000000T0000Z-110608T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1137 AM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 MPH WITH WIND WAVES 2 
  TO 4 FEET WILL PERSIST INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
701 
WHUS76 KSEW 072057
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
157 PM PDT TUE JUN 7 2011

PZZ131-132-080500-
/O.EXT.KSEW.GL.W.0055.000000T0000Z-110608T0100Z/
/O.EXT.KSEW.SC.Y.0736.110608T0100Z-110608T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
157 PM PDT TUE JUN 7 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 AM PDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT WEDNESDAY. 

* WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS...EASING TO 15 TO 25
  KNOTS THIS EVENING. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 4
  FEET THIS EVENING.

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-150-153-156-080400-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T0400Z/
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
157 PM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS...EASING THIS
  EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-080500-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
157 PM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH TONIGHT.
  WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-080400-
/O.EXT.KSEW.SC.Y.0736.000000T0000Z-110608T0400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
157 PM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS...EASING THIS
  EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 8:30 AM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 8:30 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PDT TUE JUN 7 2011

.SYNOPSIS...STRONG ONSHORE FLOW WILL KEEP SKIES CLOUDY WITH SOME
DRIZZLE THIS MORNING. AN UPPER LOW WILL MOVE INTO THE AREA THIS
AFTERNOON...BRINGING SCATTERED SHOWERS...AND THE SNOW LEVEL IN THE
CASCADES WILL FALL TO AROUND 5000 FEET. SHOWERS WILL TAPER WEDNESDAY
AS THE LOW PULLS AWAY AND AN UPPER RIDGE BUILDS IN FROM THE WEST. AN
UPPER TROUGH WILL MAINTAIN ONSHORE FLOW FRIDAY THROUGH THE WEEKEND.

&&

.SHORT TERM...VARYING AMOUNTS OF LOW LEVEL ONSHORE FLOW WILL BE THE
MAIN WEATHER INFLUENCE FOR THE NEXT FEW DAYS. FOR TODAY...LOW LEVEL
ONSHORE FLOW IS FAIRLY STRONG RESULTING IN CLOUDY SKIES WITH SOME
DRIZZLE. THERE WILL LIKELY BE SOME SUN BREAKS BY AFTERNOON BUT SKIES
WILL BE MORE CLOUDY THAN SUNNY OVERALL. VISIBLE SATELLITE THIS
MORNING DOES SHOW A BIT OF CLEARING FROM THE NORTH COAST THROUGH THE
STRAIT INTO THE NORTHWEST INTERIOR SO THESE AREAS WILL PROBABLY HAVE
THE BEST CHANCES FOR SUNSHINE AT TIMES TODAY. IN ADDITION...AN UPPER
LOW DROPPING SOUTH OUT OF BRITISH COLUMBIA WILL BRING SOME SHOWERS
TO THE REGION TODAY WITH THE BEST CHANCES OVER THE CASCADES. HIGHS
WILL BE SEVERAL DEGREES BELOW NORMAL TODAY.

THE UPPER LOW WILL MOVE TO SOUTHEAST WASHINGTON WEDNESDAY. SHOWERS
WILL TAPER FROM THE WEST AS THE LOW PULLS AWAY. IN ADDITION...THE
LOW LEVEL ONSHORE FLOW WILL EASE A BIT. THIS COMBINATION SHOULD LEAD
TO MORE AFTERNOON SUNSHINE FOR THE LOWLANDS COMPARED TO TODAY.
CLOSER TO THE WRAP AROUND MOISTURE FROM THE UPPER LOW...SHOWERS AND
CLOUDS WILL LINGER ALL DAY OVER THE CASCADES. HIGHS SHOULD REBOUND A
FEW DEGREES WITH THE EASING ONSHORE AND ADDITIONAL SUNSHINE BUT
REMAIN SLIGHTLY BELOW NORMAL.

FOR THURSDAY...A SHORT WAVE UPPER RIDGE WILL MOVE OVER WESTERN
WASHINGTON IN THE MORNING...THEN SHIFT EAST OF THE AREA IN THE
AFTERNOON WITH AN UPPER TROUGH MOVING TO THE COAST IN THE AFTERNOON.
THE LOW LEVEL ONSHORE FLOW WILL CONTINUE BUT GRADIENTS WILL BE A BIT
MORE NORTHERLY IN THE AFTERNOON WHICH SHOULD ALLOW FOR ANOTHER
PARTLY SUNNY DAY. AT THE SAME TIME...THE UPPER RIDGE WILL WARM THE
LOW LEVELS A FEW DEGREES. THIS SHOULD ALLOW HIGHS TO RISE TO NEAR
NORMAL MOST AREAS. NO UPDATES PLANNED THIS MORNING. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...MODELS ARE NOT SHOWING GREAT
CONSISTENCY FOR THE EXTENDED PERIOD FRIDAY THROUGH MONDAY. HOWEVER
THEY GENERALLY AGREE THAT THE UPPER TROUGH MENTIONED JUST ABOVE WILL
MOVE OVER THE AREA FRIDAY...WITH AT LEAST WEAK UPPER TROUGHINESS
CONTINUING THROUGH SUNDAY. THIS WILL MAINTAIN MODERATELY STRONG
ONSHORE FLOW AND AT LEAST A MINOR THREAT OF SHOWERS. MODELS REALLY
DIVERGE FOR MONDAY. THE GFS SHOWS ANOTHER DEEP UPPER LOW DROPPING
OVER THE AREA...WHILE THE EUROPEAN MODEL SHOWS NO SIGN OF THIS
FEATURE.   MCDONNAL

&&

.AVIATION...UPPER LEVEL LOW PRES OVER SRN B.C. WILL SHIFT SWD OVER
WA LATER TONIGHT AND WED. LIGHT TO MODERATE SW FLOW ALOFT THROUGH
TONIGHT AHEAD OF THIS LOW. STRONG ONSHORE FLOW WILL KEEP STRATUS
SOCKED IN ACROSS WRN WA TODAY WITH FEW SUNBREAKS POSSIBLE. THE LOW
LEVELS WILL REMAIN STABLE BUT WEAK INSTABILITY ALOFT TRIGGERED BY
THE APPROACHING UPPER LOW SHOULD ALLOW CIGS TO LIFT SLIGHTLY TO
MAINLY 3-4K FT BY MIDDAY. THIS LIFTING OF THE MARINE LAYER COULD
ALSO CAUSE SOME DRIZZLE OR LIGHT SHOWERS AT TIMES. CIGS WILL LOWER
BACK TO 1-3K FT TONIGHT.

KSEA...SOUTHWEST WIND 8-14 KT WILL PERSIST TODAY.

&&

.MARINE...STRONG ONSHORE FLOW WILL CONTINUE TO PRODUCE SCA WINDS
THROUGH THE STRAIT...COAST...AND PUGET SOUND THROUGH TODAY. SCA
WINDS WILL PERSIST LONGER IN THE STRAIT THROUGH AT LEAST LATER
TONIGHT.

A WEAK SURFACE TROUGH WILL FORM BRIEFLY ALONG THE W COAST OF
VANCOUVER ISLAND LATE TONIGHT OR WEDNESDAY MORNING WHICH WILL WEAKEN
THE ONSHORE FLOW. HOWEVER THE FLOW WILL PICK UP AGAIN WEDNESDAY
EVENING AND CONTINUE INTO THE WEEKEND. GALES IN THE STRAIT ARE
POSSIBLE EACH AFTERNOON AND EVENING BUT FOR NOW HAVE INDICATED WINDS
WILL STAY IN THE SMALL CRAFT ADVISORY RANGE. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST...STRAIT...AND PUGET SOUND.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:34 AM PDTSmall Craft AdvisorySEW20 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.